MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES EB015, VOYANT MARYLAND FUSION 37CM, 6/BX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

APPLIED MEDICAL RESOURCES EB015, VOYANT MARYLAND FUSION 37CM, 6/BX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number EB015
Medical Device Problem Code Energy Output Problem (1431)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product is being returned for evaluation but lot # is provided.A device history report is to be reviewed by engineering.A final report will be sent once the results have been analyzed.
 
Event or Problem Description
Procedure performed: spleno pancreatectomy left.During a voyant test with eb015 device.The surgeon made a coagulation cycle on a short vessel.When he removed the device the vessel was bleeding.He repeated two cycles and the coagulation was successful.During the coagulation problem, the surgeon converted to laparotomy from lack of visibility.The patient was obese.Original: pendant un essai voyant avec une pince eb015.Le chirurgien a fait un cycle de coagulation sur un vaisseau court.Lorsqu'il a retire la pince le vaisseau saignait.Il a refait deux cycles et la coagulation a ete reussie.Pendant le probleme de coagulation, le chirurgien a converti en laparotomie du au manque de visibilite.La patiente etait obese.Additional information received by email from applied medical representative on 22july19 no tension was applied to a vessel or bundle that was being sealed.The device was being used for about 50 activations.There was no eschar buildup on the jaws when the insufficient hemostasis was observed.Jaws were cleaned with wet compress about every 30 activations.The surgeon did not really notice an improvement with hemostasis if/when the jaws were cleaned.The insufficient hemostasis was observed in the middle part along the seal site.The jaws were surrounded by fluid (a little bit of blood).There was no generator alarms that interrupted the seal cycle when the insufficient hemostasis was observed.The patient did not exhibit any vascular pathology.The device was not activated on diseased or inflamed tissue.The patient was not given anticoagulation medicine.The sales rep does not know if the conversion to a laparotomy (open from laparoscopic procedure) is due to a malfunction of the device.Additional information received by email from applied medical representative on 26july19 the surgeon told me "yes, i converted in laparotomy because of the voyant didn't coagualate the vessel "corectly"".Intervention: the procedure was terminated with laparotomy.Patient status: no patient injury or illness did occur associated with the complaint event.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.As the event unit was not returned, testing was unable to be performed and the complainant¿s experience could not be replicated or confirmed.In the absence of the event unit, it is difficult to determine the exact root cause of the event.Applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.
 
Event or Problem Description
Procedure performed: spleno pancreatectomy left.During a voyant test with eb015 device.The surgeon made a coagulation cycle on a short vessel.When he removed the device the vessel was bleeding.He repeated two cycles and the coagulation was successful.During the coagulation problem, the surgeon converted to laparotomy from lack of visibility.The patient was obese.Original: pendant un essai voyant avec une pince eb015.Le chirurgien a fait un cycle de coagulation sur un vaisseau court.Lorsqu'il a retire la pince le vaisseau saignait.Il a refait deux cycles et la coagulation a ete reussie.Pendant le probleme de coagulation, le chirurgien a converti en laparotomie du au manque de visibilite.La patiente etait obese.Additional information received by email from applied medical representative on 22july19.No tension was applied to a vessel or bundle that was being sealed.The device was being used for about 50 activations.There was no eschar buildup on the jaws when the insufficient hemostasis was observed.Jaws were cleaned with wet compress about every 30 activations.The surgeon did not really notice an improvement with hemostasis if/when the jaws were cleaned.The insufficient hemostasis was observed in the middle part along the seal site.The jaws were surrounded by fluid (a little bit of blood).There was no generator alarms that interrupted the seal cycle when the insufficient hemostasis was observed.The patient did not exhibit any vascular pathology.The device was not activated on diseased or inflamed tissue.The patient was not given anticoagulation medicine.The sales rep does not know if the conversion to a laparotomy (open from laparoscopic procedure) is due to a malfunction of the device.Additional information received by email from applied medical representative on 26july19 the surgeon told me "yes, i converted in laparotomy because of the voyant didn't coagualate the vessel correctly".Intervention: the procedure was terminated with laparotomy.Patient status: no patient injury or illness did occur associated with the complaint event.

Brand Name
EB015, VOYANT MARYLAND FUSION 37CM, 6/BX
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key8853498
Report Number2027111-2019-00543
Device Sequence Number13532827
Product Code GEI
UDI-Device Identifier00607915136956
UDI-Public(01)00607915136956(17)201007(30)01(10)1353320
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
D335215
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/07/2020
Device Model NumberEB015
Device Catalogue Number101471081
Device Lot Number1353320
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/15/2019
Supplement Date Received by Manufacturer07/15/2019
Initial Report FDA Received Date08/01/2019
Supplement Report FDA Received Date09/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR EA010